Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 237, NWS Nashville, TN

August 4, 1995Lewis County, Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 1995, 7:38 PM CDT for Lewis County, Maury County, Tennessee. It was in force for 38 min.

The area

The counties it named.

The facts

Issued
Aug 4, 1995, 7:38 PM CDT (00:38 UTC)
Expired
Aug 4, 1995, 8:16 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lewis County, TN, Maury County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1995-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1294 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1995-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1294 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 050040 RRA
SVRBNA
TNC101-119-050145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
738 PM CDT FRI AUG 4 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  845 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...LEWIS COUNTY...MAURY COUNTY
 
A SMALL CLUSTER OF SEVERE THUNDERSTORMS ARE MOVING INTO SOUTHERN LEWIS
AND SOUTHERN MAURY COUNTIES AND WILL CONTINUE TO MOVE NORTH AT ABOUT 25
MILES AN HOUR.
 
STRONG WINDS WERE REPORTED WITH THESE STORMS IN LAWRENCE COUNTY AS THEY
THROUGH THE AREA.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:07 AM CDT, 17 hours 31 minutes earlier.

Area forecast discussion, Aug 4, 2:07 AM CDT, 17 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
205 AM CDT FRI AUG 4 1995

SCTD RW- TO OUR EAST SHUD FALL APART AS IT RCHGS BNA AREA...BUT MAIN
PRECIP THREAT TDA WL BE MSTR SLIDING NWD FM ERIN. BRUNT OF PRECIP TDA
AND TNGT WL AFFECT WRN TN WHERE FFA MAY BE NEEDED FOR TDA & TNGT.
ETA STILL APPEARS TO BE THE MDL OF CHOICE. AFT LOOKING AT THE NEW 94Q
THE BOYS AT THE PRECIP BRANCH SEEMS TO GO ALG WITH IT. ETA & NGM
DEVIATE AFT 36 HRS WITH NGM FASTER TO THE N & E WITH RMNS OF ERIN.
NGM PRINTS OUT 2.82 INCHES AFT 12Z THIS MRNG THRU SAT EVE...AND ETA HAS
.44 INCHES. RMNS OF ERIN WILL GET CAUGHT UP WITH APCHG CDFNT AND SLIDE
NEWD ON SUN...SO SAT NITE & SUN MAY SEE HVY RAINS ACRS MID TN.
ETA PRINTS OUT MSTR ON SAT WITH 70% MEAN RH RCHG ERN TN.

CLDS SHUD HOLD TEMPS DOWN SO MY NUMBERS ARE:
89/73/85/73  POPS 60, 60, 70

.OHX...NONE.

END/ORCHANIAN

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.